Funnel Cloud, Nassau
- When
- October 21, 4:20 PM EST
- Where
- Nassau County, Amelia City
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Three reports of funnel clouds were received.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Three reports of funnel clouds were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 21, 1:55 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT FRI OCT 21 2005 ...SIGNIFICANT OVERRUNNING RAINFALL EVENT POSSIBLE THIS WEEKEND... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... SCATTERED PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS COLD FRONT ENTERS INLAND SERN GA SAT MORNING AND PUSHES SEWD ACRS THE FORECAST THROUGH THE DAY AND SLOWS DOWN AS IT STALLS ALONG THE I-4 CORRIDOR SATURDAY NIGHT. VERY STRONG ISENTROPIC LIFT (OVERRUNNING) WILL OCCUR NW OF THIS FRONTAL FEATURE SAT NIGHT THROUGH SUNDAY NIGHT...MAINLY ACRS NERN FL. HAVE FOLLOWED THE 12Z GFS SINCE IT HAS HAD GOOD RUN-TO-RUN CONSISTENCY AND IS CLOSEST TO THE TPC OFFICIAL TRACK OF WILMA. 12Z NAM HAS TOTALLY WENT ONTO A NEW PLAYING FIELD BY LEAVING WILMA IN THE NWRN CARIB AND PUSHING COLD FRONT INTO THE FL KEYS WITH NO PCPN OVER THE FCST AREA AT ALL. FOG IMPACTS WILL RE-APPEAR AGAIN TONIGHT...BUT MORE CLOUD COVER AND STRONGER GRADIENT WIND SHOULD KEEP AREAS OF FOG AND LOW STRATUS WITH VSBSY IN THE 2-4 SM RANGE. ISOLD TSTMS AHEAD OF THE COLD FRONT MAY REACH STRONG LEVELS WITH GUSTY WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL AND A VERY SLIGHT CHANCE AT SOME SMALL HAIL. MAIN EVENT DURING THE SHORT TERM WILL STILL BE THE POSSIBLE DEVELOPMENT OF OVERRUNNING EVENT WITH A LARGE AREA OF MODERATE TO LOCALLY HEAVY RAIN ACRS PORTIONS OF NERN FL FM SAT NIGHT INTO SUN NIGHT...SEE THE HYDROLOGY SECTION FOR DETAILS ON RAINFALL AMOUNTS. HAVE GONE BELOW MOS GUIDANCE FOR MAX TEMPS ON SUNDAY AS ENOUGH CLOUD COVER AND RAINFALL WILL KEEP TEMPS GENERALLY IN THE 60S AND TOPPING OUT ONLY IN THE LOWER 70S. SUSTAINED WINDS WILL CONTINUE TO REMAIN GENERALLY LESS THAN 10 MPH THROUGH SATURDAY NIGHT...WITH AN INCREASE INTO THE 10-15 MPH RANGE OUT OF THE NORTH BEHIND THE FRONT SUNDAY AND SUNDAY NIGHT AND WILL PROBABLY APPROACH BREEZY CONDS ALONG THE COAST SUNDAY NIGHT. .LONG TERM...MONDAY THROUGH FRIDAY... LOCALLY HEAVY RAINFALL WILL CONTINUE ALONG THE EVENTUAL FRONTAL AND UPSTREAM OVERRUNNING ZONE MAINLY OVER NE FL THROUGH MONDAY BEFORE COMING TO AN END LATE MONDAY NIGHT. UNSEASONABLY COOL...DRY AND SUNNY CONDS WILL DOMINATE THROUGH THURSDAY WITH MIN TEMPS FALLING INTO THE 40S THROUGHOUT THE WEEK...ALTHOUGH IT APPEARS AS THOUGH WED MORNING SHOULD SEE THE COLDEST READINGS WITH A FEW OF THE COLD COOP SITES AND CECIL FIELD FORECASTING UPPER 30S. && .MARINE...A CONTINUED PUSHING BACK OF THE TIMING OF WILMA AS WELL AS THE COLD FRONTAL PASSAGE WILL RESULT IN TRANQUIL CONDITIONS PERSISTING A LITTLE LONGER OVER THE COASTAL WATERS. IN FACT...THE SCA CONDITIONS ARE NOW ADVERTISED IN THE GRIDS BEYOND FOUR PERIODS AND THUS NO HEADLINES WILL BE ISSUED WITH THIS PACKAGE. NO CHANGE IN THE THINKING THAT THE MAJORITY OF THE WINDS WILL COME WHEN WILMA INTERACTS WITH FRONTAL BOUNDARY TO INCREASE THE GRADIENT FOR THE SOUTHERN MOST AND OUTER WATERS. WILL CONTINUE 25 TO 30 KNOTS FOR THE OFFSHORE BUT THESE COULD GET MODIFIED GREATLY EITHER WAY DEPENDING ON THE TIMING OF THE MAJOR FEATURES. SHOULD THE GFS VERIFY...WE COULD BE LOOKING AT WINDS IN EXCESS OF 35 KNOTS OVER THE WATERS WHILE THE NAM IS A SIGNIFICANT AMOUNT LESS. FOR NOW...FORECAST IS WELL COLLABORATED WITH SISTER OFFICES AND NHC TRACK. && .HYDROLOGY... THROUGH MONDAY...TOTAL STORM RAINFALL AMOUNTS APPEAR TO RANGE FROM 0.50 TO 1 INCH ACRS INLD SERN GA...ARND 1-2 INCHES ALONG THE FL/GA BORDER AND FM 3 TO 5 INCHES SOUTH OF THE I-10 CORRIDOR. AFTER THE FRONT CROSSES THE REGION AND THE BAND OF MODERATE TO LOCALLY HEAVY RAINFALL BEGINS TO SET UP SATURDAY NIGHT...FLOOD WATCHES WILL LIKELY NEED TO BE POSTED AS EVENT COMES INTO FOCUS. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 83 53 73 / 30 20 0 0 SSI 71 83 59 72 / 40 40 30 30 JAX 70 85 59 72 / 40 50 50 50 SGJ 72 84 62 72 / 50 50 60 70 GNV 70 85 61 72 / 50 50 50 70 OCF 70 85 63 74 / 50 50 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT FRI OCT 21 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1145 AM EDT FRI OCT 21 2005 THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORM IMPACT... A VERY MOIST AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE MAIN IMPACT WILL BE HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. ISOLATED STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS UP TO 50 MPH. .FOG IMPACT... AREAS OF FOG AND STRATUS ARE EXPECTED TO DEVELOP AGAIN TONIGHT. VISIBILITIES ARE EXPECTED TO DROP BETWEEN 1 TO 3 MILES BY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY ACROSS NORTHEAST FLORIDA AHEAD OF A COLD FRONT. HURRICANE WILMA IS FORECAST TO IMPACT THE FLORIDA PENINSULA EARLY NEXT WEEK. IT IS STILL TOO EARLY TO DETERMINE IF WILMA WILL HAVE A SIGNIFICANT IMPACT ON NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ALTHOUGH LOCALLY HEAVY RAINFALL MAY BECOME A POSSIBILTY ACROSS SECTIONS OF NORTHEAST FLORIDA OVER THE WEEKEND WITH 2 TO 4 INCH TOTAL RAINFALL AMOUNTS POSSIBLE BY EARLY MONDAY. SEE THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 PM EDT FRI OCT 21 2005 FLZ024-025-212115- DUVAL-NASSAU- 425 PM EDT FRI OCT 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR FUNNEL CLOUDS VALID UNTIL 515 PM EDT... AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR AMELIA CITY...OR ABOUT 6 MILES SOUTH OF FERNANDINA BEACH...MOVING EAST AT 5 TO 10 MPH. FUNNEL CLOUDS HAVE BEEN OBSERVED WITH THIS THUNDERSTORM. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALBOT ISLAND...LITTLE TALBOT ISLAND...FERNANDINA BEACH AND AMELIA CITY THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE ALONG WITH WIND MINOR DAMAGE. ADDITIONAL BRIEF FUNNEL CLOUDS ARE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT...COR NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 PM EDT FRI OCT 21 2005 FLZ024-025-212115- DUVAL-NASSAU- 425 PM EDT FRI OCT 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR FUNNEL CLOUDS VALID UNTIL 515 PM EDT... AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR AMELIA CITY...OR ABOUT 6 MILES SOUTH OF FERNANDINA BEACH...MOVING EAST AT 5 TO 10 MPH. FUNNEL CLOUDS HAVE BEEN OBSERVED WITH THIS THUNDERSTORM. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALBOT ISLAND...LITTLE TALBOT ISLAND...FERNANDINA BEACH AND AMELIA CITY THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE ALONG WITH MINOR WIND DAMAGE. ADDITIONAL BRIEF FUNNEL CLOUDS ARE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT FRI OCT 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD AMELIA CITY 30.59N 81.46W
10/21/2005 NASSAU FL PUBLIC
3 REPORTS OF FUNNEL CLOUDS
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EDT FRI OCT 21 2005 GAZ135-136-212145- APPLING-WAYNE- 502 PM EDT FRI OCT 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF SURRENCY...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY AND ODUM THROUGH 545 PM EDT. FREQUENT LIGHTNING...STRONG GUSTY WINDS AND SMALL HAIL ARE EXPECTED IN THIS THUNDERSTORM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 16 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476250.